Alert archive / Arizona / Red Flag Warnings in 2024

Red Flag Warning 3, NWS Tucson, AZ

May 24, 20244 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 24, 2024, 1:34 AM MST for 4 counties in Arizona. It took effect at May 25, 2024, 10:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2024, 1:34 AM MST (08:34 UTC)
In effect from
May 25, 2024, 10:00 AM MST
Expired
May 25, 2024, 8:37 PM MST
In force
11 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2024-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2024-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5517 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS85 KTWC 240834
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
134 AM MST Fri May 24 2024

AZZ152-250000-
/O.UPG.KTWC.FW.A.0003.240525T1700Z-240526T0400Z/
/O.NEW.KTWC.FW.W.0003.240525T1700Z-240526T0400Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
134 AM MST Fri May 24 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST SATURDAY FOR
STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY 
AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 10 AM to 9 PM MST Saturday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire Weather Zone 152. This includes portions of
  Cochise, Graham and Southern Greenlee counties.

* TIMING...Saturday 10 AM to 9 PM MST.

* WINDS...Sustained 20-foot/10-minute average winds from the
  west/southwest 18 to 25 MPH with gusts up to 35-40 MPH.

* RELATIVE HUMIDITY...7 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
808 
WWUS85 KTWC 242112
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
212 PM MST Fri May 24 2024

AZZ152-251100-
/O.CON.KTWC.FW.W.0003.240525T1700Z-240526T0400Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
212 PM MST Fri May 24 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
SATURDAY FOR STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW
RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER
ZONE 152...

* AFFECTED AREA...Fire Weather Zone 152. This includes portions 
  of Cochise, Graham and Southern Greenlee counties. 

* TIMING...Saturday 10 AM to 9 PM MST.

* WINDS...Sustained 20-foot/10-minute average winds from the 
  west/southwest 18 to 25 MPH with gusts up to 35-40 MPH.

* RELATIVE HUMIDITY...7 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
208 
WWUS85 KTWC 250837
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
137 AM MST Sat May 25 2024

AZZ152-260400-
/O.CON.KTWC.FW.W.0003.240525T1700Z-240526T0400Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
137 AM MST Sat May 25 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST THIS MORNING
TO 9 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST TO WEST 
WINDS, LOW RELATIVE HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER 
FOR FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire Weather Zone 152. This includes portions 
  of Cochise, Graham and Southern Greenlee counties. 

* TIMING...10 AM MST this morning to 9 PM MST this evening.

* WINDS...Sustained 20-foot/10-minute average winds from the 
  west/southwest 18 to 25 MPH with gusts up to 35-40 MPH.

* RELATIVE HUMIDITY...7 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
772 
WWUS85 KTWC 260337
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
837 PM MST Sat May 25 2024

AZZ152-260445-
/O.CAN.KTWC.FW.W.0003.000000T0000Z-240526T0400Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
837 PM MST Sat May 25 2024

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 152...

The National Weather Service in Tucson has cancelled the Red Flag
Warning.

Winds are subsiding and relative humidities are improving, 
therefore the Red Flag Warning has been cancelled.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 23, 3:27 PM MST, 10 hours 7 minutes earlier.

Area forecast discussion, May 23, 3:27 PM MST, 10 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
327 PM MST Thu May 23 2024

.SYNOPSIS...
Seasonably warm and dry conditions will continue for the next few
days with breezy conditions on tap each afternoon. Saturday will
see the strongest winds as a weak disturbance moves through this
weekend. Highs will climb and potentially exceed 100 early next
week as weak high pressure ridge builds over the region.

&&

.DISCUSSION...
Latest water vapor imagery continues to depict broad zonal flow
across the western states, driven between a series of disturbances
over the rockies and high pressure aloft centered over northern
Mexico. Pattern will sustain breezy afternoons and near to slightly
above normal high temperatures for this time of year over the
next few days. Temperatures will approach and potentially exceed
100 early next week, in response to a weak ridge of high pressure
aloft building. Strongest winds will be on Saturday, in response
to a weak upper level trough passage over the region.

Ensemble guidance continues to favor building an upper level ridge
across the Rocky Mountain chain and four corners by the middle of
next week. Outcome will sustain reduced afternoon winds and favor
lowland high temperatures from the mid to upper 90s across
Cochise, Graham, Greenlee and Santa Cruz counties, to lower 100's
across Pima and southwestern Pinal county.

&&

.AVIATION...Valid through 25/00Z.
SKC through 24/03Z. Then SCT-BKN 250 between 24/03Z and 24/12Z
for all areas. SKC returns after 24/14Z. SFC winds W-SW 12-18 kts
with gusts to 25 kts through 24/02Z then light and variable
overnight. SFC winds SW 15-22kts with gusts to 30kts after 24/19Z.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...
Dry conditions with breezy afternoons at times will continue
Friday and especially Saturday. Minimum RH values to the single
digits in valleys with poor to fair overnight recoveries remain
forecast. Temperatures In an environment supportive very low fuel
moistures Saturday for the foreseeable future, the combination
20-foot sustained wind speeds to 20 mph or more Saturday should
favor the development of Critical Fire Weather Conditions across
the lowlands in Cochise, southern Graham, Greenlee and northeast
Pinal counties. Seasonably warm temperatures will continue through
the weekend, with hotter afternoons on tap early next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for AZZ152.

&&

Public...Tripoli
Aviation...Tripoli
Fire Weather....Tripoli

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.